MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031183601
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The patient presented with st-segment elevation myocardial infarction and underwent percutaneous coronary intervention.The target lesion was severely tortuous and moderately calcified.Following pre-dilation, a 2.25 x 38mm synergy xd drug-eluting stent was advanced for treatment.During procedure, the physician tried to cross the stent through a 6f telescope non-boston scientific guide extension but failed due to the stent was stuck in the artery.When trying to remove the stent and guide extension, the stent got damaged.The physician then decided to remove all the equipment and start over.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.25 x 38mm stent delivery system was returned for analysis.Visual, tactile, microscopic and dimensional analysis was performed on the device.A visual and tactile examination identified multiple kinks along the length of the hypotube shaft.The outer and inner lumen and tactile examination of the entire extrusion found no issues.Examination of the crimped stent via scope found evidence of stent damage with the struts being pulled from the proximal section and bunched at the mid-section.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Bumper tip showed no signs of distal tip damage.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19489175
Report Number2124215-2024-31958
Device Sequence Number7164992
Product Code NIQ
UDI-Device Identifier08714729980773
UDI-Public08714729980773
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Lot Number0031183601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown